Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Imaginary powers of Laplace operators


Authors: Adam Sikora and James Wright
Journal: Proc. Amer. Math. Soc. 129 (2001), 1745-1754
MSC (2000): Primary 42B15; Secondary 35P99
DOI: https://doi.org/10.1090/S0002-9939-00-05754-3
Published electronically: October 31, 2000
MathSciNet review: 1814106
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We show that if $L$ is a second-order uniformly elliptic operator in divergence form on $\mathbf{R}^d$, then $C_1(1+\vert\alpha\vert)^{d/2} \le \Vert L^{i\alpha}\Vert _{L^1 \to L^{1,\infty}} \le C_2 (1+\vert\alpha\vert)^{d/2}$. We also prove that the upper bounds remain true for any operator with the finite speed propagation property.


References [Enhancements On Off] (What's this?)

  • 1. G. Alexopoulos, Spectral multipliers on Lie groups of polynomial growth, Proc. Amer. Math. Soc. (3) 120 (1994), 973-979. MR 95j:22016
  • 2. M. Christ, $L^p$ bounds for spectral multipliers on nilpotent groups, Trans. Amer. Math. Soc. (1) 328 (1991), 73-81. MR 92k:42017
  • 3. M. Christ, Lectures on singular integral operators, CBMS Regional Conference Series in Mathematics, 77, Amer. Math. Soc. Providence (1990). MR 92f:42021
  • 4. M. Christ, E.M. Stein, A remark on singular Calderón - Zygmund theory, Proc. Amer. Math. Soc. (3) 99 (1987), 71-75. MR 88c:42030
  • 5. M. Cowling, S. Meda, Harmonic analysis and ultracontractivity, Trans. Amer. Math. Soc. (2) 340 (1993), 733-752. MR 94b:47050
  • 6. M. Cowling, I. Doust, A. McIntosh, A. Yagi, Banach space operators with bounded $H^{\infty}$ functional calculus, J. Austral. Math. Soc. (Series A) 60 (1996), 51-89. MR 97d:47023
  • 7. M. Cowling, A. Sikora, Spectral multipliers for a sub-Laplacian on $\mathrm{ SU}(2)$, Math. Z., to appear.
  • 8. E.B. Davies, Heat kernels and spectral theory, Cambridge Univ. Press (1989). MR 90e:35123
  • 9. G. Dore, A. Venni, On the closedness of the sum of two closed operators, Math. Z. (2) 196 (1987), 189-201. MR 88m:47072
  • 10. A. Erdélyi, W. Magnus, F. Oberhettinger, F.G. Tricomi, Higher transcendental functions. Vol. I. Mc Graw-Hill (1953). MR 15:419i
  • 11. C. Fefferman, Inequalities for strongly singular convolution operators, Acta Math. 124 (1970), 9-36. MR 41:2468
  • 12. W. Hebisch, Multiplier theorem on generalized Heisenberg groups, Colloq. Math. 65 (1993), 231-239. MR 94m:43013
  • 13. L. Hörmander, Estimates for translation invariant operators in $L^p$ spaces, Acta Math. 104 (1960), 93-139. MR 22:12389
  • 14. L. Hörmander, The analysis of linear partial differential operators III, Springer-Verlag (1985). MR 87d:35002a; corrected reprint MR 95h:35255
  • 15. S. Meda, A general multiplier theorem, Proc. Amer. Math. Soc. (3) 110 (1990), 639-647. MR 91f:42010
  • 16. D. Müller, E.M. Stein, On spectral multipliers for Heisenberg and related groups, J.Math. Pures Appl. 73 (1994), 413-440. MR 96m:43004
  • 17. J. Prüss, H. Sohr, On operators with bounded imaginary powers in Banach spaces, Math. Z. (3) 203 (1990), 429-452. MR 91b:47030
  • 18. A. Sikora, Sharp pointwise estimates on heat kernels, Quart. J. Math. Oxford (2) 47 (1996), 371-382. MR 97m:58189
  • 19. A. Sikora, On-diagonal estimates on Schrödinger semigroup kernels and reduced heat kernels, Comm. Math. Phys. 188 (1997), 233-249. MR 98k:58213
  • 20. E.M. Stein, Topics in harmonic analysis related to the Littlewood-Paley Theory, Princeton University Press (1970). MR 40:6176
  • 21. E.M. Stein, Singular integrals and differentiability properties of functions, Princeton University Press (1970). MR 44:7280
  • 22. E.M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton University Press (1993). MR 95c:42002
  • 23. M. Taylor, Partial differential equations, II, Springer-Verlag, New York (1996). MR 98b:35003

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42B15, 35P99

Retrieve articles in all journals with MSC (2000): 42B15, 35P99


Additional Information

Adam Sikora
Affiliation: Centre for Mathematics and its Applications, School of Mathematical Sciences, Australian National University, Canberra, ACT 0200, Australia (or University of Wrocław, KBN 2 P03A 058 14, Poland)
Email: sikora@maths.anu.edu.au

James Wright
Affiliation: School of Mathematics, University of New South Wales, Sydney, New South Wales 2052, Australia
Address at time of publication: Department of Mathematics and Statistics, University of Edinburgh, James Clerk Maxwell Building, Edinburgh EH9 3JZ, United Kingdom
Email: jimw@maths.unsw.edu.au, wright@maths.ed.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-00-05754-3
Keywords: Spectral multiplier, imaginary powers
Received by editor(s): June 22, 1999
Received by editor(s) in revised form: September 27, 1999
Published electronically: October 31, 2000
Additional Notes: The research for this paper was supported by the Australian National University, the University of New South Wales, the University of Wroclaw, the Australian Research Council and the Polish Research Council KBN. We thank these institutions for their contributions.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society